Our Pregnancy Support Forum is for women 35 years and older. This is where you can communicate with other women who share your interest in pregnancy and childbirth issues. This forum is not monitored by medical professionals.
How long will opiates stay in the system of a fetus?
I am 35 weeks pregnant and currently going through opiate withdrawls. I am curious to how long my use will effect my unborn child. I don't want to admit my failure as a mother to anyone. I was hoping by quiting now I maybe able to get the drugs out of my system and my babies. I have only been abusing the drugs for 6 weeks ( since my 29th week of pregnancy). What can I do? And how long will this effect my child?
Opiate use isn't usually associated with any birth defects...but the dangers come more from withdrawl (withdrawal) (whatever you feel, your baby feels), low birthweight, and the unstable environment in your womb when you withdrawl (withdrawal). Opiates will stay in the baby's system just slightly longer than in yours...about 3-5 days. Please, please stop abusing opiates now (I'm assuming you're abusing in pill form?). Be honest with your OB so he is prepared for any issues. You won't get in trouble for asking for help, and your OB can refer you to counseling if you need it. Good luck...
I agree with Trish, speak to your OBgyn NOW. You have nothing to fear if you do it now. Doctors must keep your meetings confidential, he also needs to know what is happening in your body and your babies body. He may want you to see a neonatal Doctor, ( a Dr for a baby before it is born ). You obviously care about your unborn baby or you would not have posted this - I think its great you are asking for help.
I also think after you stop using these drugs , you should get help for addiction so that you don't have to face this when trying to raise children. Your children will need you to be 100% present, and drugs will prevent you from giving unconditional love.
I would discuss this with your doctor. I heard that you shouldn't be going through withdrawls while your pregnant as it will cause the baby to go through withdrawls as well and possibly cause fetal demise (death). You should really be checking this out with your doctor and not try to do this on your own( not that i know this is what your are doing). But the medical professionals should be able to provide this informaton to you.
I totally agree w/Yvette - in fact pointing out that withdrawals from opiates was something that my pain management doctor and I talked about before I got pregnant (he talked about that very thing - withdrawal causing fetal demise - especially in 3rd trimester).
Check only w/your physician on this one - it's evaluated case by case - best of luck to you!
There are safe ways to withdrawal but they require doctors supervision. I highly recommend seeing a nutritionist that specializes in addiction too. They can recommend supplements that will replace the things that the drugs took from your system and will help the baby replenish what it hasn't been getting. Opiates are tricky and one of the most dangerous substances to withdrawal from or be addicted to. The drain on your system can last 9 months after you stop using them. This is why it is important to see a nutritionist right away...for your health and your baby's. You don't have 9 months for your body to heal. I would also seek help for addiction since opiates are the most addictive substances and the hardest for people to recover from. The chances of returning to them is very high. Good Luck.
Totally false the baby will have it in his or hers system it has no where to go except when the baby poops and that isnt until the baby is born so ur best off telling someone this is very serious and u should be gettin help ur gonna hurt this baby not urself thanks
i recently had a baby boy i took one vike and went in to labor the next day prior to that i was clean i do have a history with heroin and i have marks they tested me i came up dirty then they tested the baby he was clean bcuz they say the fetus gets such a small amount wen u do opiates but the hospital put my son on morphine anyway and a large amount .26 insted of the normal .19 and sent him to a another hostpital wear they told me he should of not bin put on meds so i asked the original hospital y they did and they said they werent sure if he was withdrawing and they did it for the transport and y they gave him so much was bcuz he was 8 lbs and most babies born with wd are 3-5 lbs does anyone think i should try to sew my son was in there for 2 and 1/2 weeks becuz they gave him such a big dose and i had to put up with cys and **** i never lost custody but i had to do a bunch of bull **** what should i do and the bottom line they made my son withdraw wen he wasnt
Doctors have a "duty to inform". They won't just keep it a secret if a mother is abusing any kind of drugs while pregnant. I seen a lot of women go through this. Your baby's safety is #1, don't expect CPS not to get involved though, because like i said, your doctor has a "duty to inform" and "keep the baby safe", so as much as we'd like to hope that our meetings with Dr are confidential, in these matters, they are not. And they do a test called (meconium, they test the baby's poop) and drugs can come up in this test pretty far back.
I am,35 week and I stop using opiates 2 weeks ago I was on subutec and this week I just stoped that my doctor told me I could he drug tested my blood today and I was clean my baby is going through urtal withdrawal but my doctor says that for my baby to withdraw inside my uterus is so much better than for me to give birth to him and him to withdraw because it inside my uterus here is my air and uses my blood n even know my baby is going to destress it would be so much better at the end but I would not do this unless you're under doctors care which I have been my whole pregnancy
I am at the end of my 8th month and i have used heroin, to percoset and Oxycontin for 5 weeks i quit 3 days ago will everything be OK .Will i go home with my baby i know i messed up but i am trying my best to do better now please dont judge me. HELP ME PLEASE I am so scared I lost a baby boy last year to methadone because they told me i could not quit. They did not tell me what would happen in the end please i don't want it to happen again. I am already go through enough for mean comments please take care with me i need to know if i did quit in time and if all will be ok the truth please!!!!!!!!!!!!
Please go to your doctor. Did you flat out quit or did they treat you through the withdrawal process? Regardless, are you going to OB/Gyn visits regularly because they would be able to tell you the effects that using has had on your baby thus far- if any. I am no expert but I would advise you to have a medical professional work with you in this and be your hands on support. You did very good by quitting but you only quit a few days ago so please get in contact with someone who can help you maintain this sobriety. All the very best to you and just keep thinking POSITIVE thoughts. You did very good quitting.
So let me get this straight....you can have your baby's neck snipped while in the womb but you can't use drugs because cps will get involved.....so it looks like you are better off saying you wanted to cause misscariage then you changed your mind....instead if saying you abused drugs...somebody help me figure this out
I know that this post is very old, but I can answer it very honestly.. for anyone who may need to know. I took Vicodin at 35 weeks, it was parscrined by my on. I DIDNT WANT IT IN MY SYSTEM OR MY BABIES AT BIRTH. So. I had obstained from Vicodin for 10 days, and my baby was urine tested at birth, so was I... neither of us had it in our system. BUT, I had used very briefly, and had no withdrawal due to my brief use. With my prior pregnancy, I was a methadone patient and my baby was in the n.I.c.u for 24 days.. please don't allow that for you or your child. Its better to stop in your second trimester.. in a safe way.
I have used during my whole pregnancy until about a week ago
I'm due jan17th and was wandering if my system nd my babys system
will be clean will i b able to bring my baby home?? Please help I'm verry
I told my doc I was useing and they told me to keep useing until
I seen a subutext doc so I didn't withdrawl (withdrawal) but they said my baby will withdrawl (withdrawal) when he's born from the subutext and they said nothing will happen to him he will be fine I really hope they are not lying about that
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.